Leflunomide and bad back?: I am on leflunomide 20mg and... - NRAS

NRAS
28,046 members32,770 posts

Leflunomide and bad back?

pineapple_head
pineapple_head

I am on leflunomide 20mg and I have been having bad back and diarrhea for a couple of weeks.

Anybody having the same problem?

5 Replies
oldestnewest
Hidden
Hidden

Hi, you have not mentioned how long you have been on Leflunomide, so am taking it that you are new to it. At the beginning some people have mentioned that they have had trouble with the toilet department, but it has soon died down. As to the back problem not sure about this one.

I am taking this medication and have done so for over a year, as I have IBS-d I just thought it was me, the same with the back as I broke my coccyx a few years ago and it rears it's ugly head now and again. So all I can basically do it emphasise with you and hope that you feel better soon. If it goes on too long I would recommend speaking to your rhumey team/GP. Take care. xxx

I suffered from the dresdful diarrhoea for 3 months. Eventually had to stop medication. Fortunately, passed the criteria for anti tnf's. I did have back pain but it was assumed to be the RA rather than a drug side effect.

I would seek advice from rheumy team for some advice.

Good luck

Carole

Thank you for your reply. I have been 2 months on 20mg. It looks like it could settle on its own then. So it's encouraging. Thank you again

I have been on it for nearly a year, and suffer still with diarrhoea. Not every day but for about 2days a week but suffer with terrible with cramps and uncomftable tummy for a couple of days before. I'm also lactose intolerant which does not help, my gp thinks its ibs but the bad tummy only started when I started taking this drug.

I'm now trying to take my leflunomide 1 x 10mg twice dayly and with food. I'm also prescribed Lanzoprazole so, I'm taking the lanzoprazole and 10mg leflunomide together and eat breakfast in the morning. I will do the same at evening meal and see whether this improves the tummy problems because I had to drop to 10mg last week because I was too ill with it. My tummy was so bloated that I had problem with my bladder and found myself at A&E.

I'll keep you inform if this change will help me out.

You may also like...